Exact localized solutions of quintic discrete nonlinear Schrödinger equation

Ken Ichi Maruno, Yasuhiro Ohta, Nalini Joshi

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

We study a new quintic discrete nonlinear Schrödinger (QDNLS) equation which reduces naturally to an interesting symmetric difference equation of the form φn+1 + φn-1 = F(φn). Integrability of the symmetric mapping is checked by singularity confinement criteria and growth properties. Some new exact localized solutions for integrable cases are presented for certain sets of parameters. Although these exact localized solutions represent only a small subset of the large variety of possible solutions admitted by the QDNLS equation, those solutions presented here are the first example of exact localized solutions of the QDNLS equation. We also find chaotic behavior for certain parameters of nonintegrable case.

Original languageEnglish
Pages (from-to)214-220
Number of pages7
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume311
Issue number2-3
DOIs
Publication statusPublished - 2003 May 12
Externally publishedYes

Keywords

  • Discrete solitons
  • Hirota method
  • Singularity confinement

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Exact localized solutions of quintic discrete nonlinear Schrödinger equation'. Together they form a unique fingerprint.

Cite this